Thursday, November 26, 2015
High Blood Pressure
Low heart rate after taking anti-hypertensive
I am an 83 year old female who is a hypertensive for quite some time. my blood pressure ranges from 160-180mm hg systolic and 60-75mm hg diastolic and heart rate range from 55-65 beats/min last week i had a visit to my doctor and my BP was 170/70 with a heart rate of 62 beats/min. I was then given Amlodepine 25 mg BID, Metoprolol 100 mg BID, Telmisartan 150 mg OD w/ HCTZ 12.5 mg at lunch time and Clonidine 75 mcg. all my blood chem and ECG were all with in normal limits, my problem lately is that my heart rate went down to 42-45 beats/ min, is this the side effect of taking such numerous anti hypertensive drugs/ thanks a lot and more power.
It appears that you are taking five different medications for your blood pressure. Both metoprolol and clonidine can lower your heart rate.
It should be possible to adjust the doses of some of your other medications and to stop at least one or even both of these two drugs (metoprolol and clonidine). You should discuss this with your physician.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati